First Author: V.Felcida UK
Co Author(s): P. Kumar 0 0 0 0 0 0 0 0 0
Back to previous
To report a case of tamoxifen retinopathy with structural changes on optical coherence tomography (OCT),showing improvement in visual acuity and OCT changes following cessation of treatment.
Department of Ophthalmology,Leicester Royal Infirmary,UK
A 58 year old lady on tamoxifen was referred by the optician to the ophthalmology department for progressive decrease in vision.Full Ophthalmological examination including slit lamp examination,OCT,Fundus Fluorescein Angiography,Visual fields,electrodiagnostics was performed.
A 58 year old lady with history of breast cancer diagnosed 2 years prior to presentation and started on tamoxifen 20 miligrams once a day was referred to the eye unit.She had right amblyopia.She presented to us with blurred vision,Her visual acuity on presentation was 6/36 OD and 6/12 OS,On fundus examination she had refractile crystalline deposits in both maculae,OCT showed cystoid changes,lacunae with focal disruption of photoreceptor ellipsoid layer.On cessation of therapy her vision improved to 6/9 OS,OCT also showed improvement structurally.
Tamoxifen retinopathy is a rare complication of breast cancer therapy, Careful evaluation of patients on Tamoxifen with visual symptoms is recommended as discontinuing treatment and using an alternative treatment is beneficial as the effects can be reversible.